# SDR CA080702007

- Difficulty date: June 24, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 5,099 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160CTM
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Part number: 0510105207
- Condition: Worn
- Location: Rudder
- Part time: 5,099 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) BOTH RUDDER CABLES WERE FOUND WORN AT STA 142 WHERE THEY TRAVEL OVER PULLEYS WITH MINIMAL CONTACT ANGLE.  BECAUSE THERE IS LITTLE PRESSURE AGAINST THE PULLEYS AT THIS POINT, THEY VIBRATE AND CHAFE AGAINST THE PULLEYS, CAUSING WEAR OF THE STRANDS. AFTER REMOVAL OF THE CABLES, THE STRANDS BROKE EASILY WHEN THE CABLE WAS BENT SHARPLY.  THESE ARE GALVANIZED STEEL CABLES.
